Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 13, 2013, 3:42 PM CDT for 6 counties in Texas. It took effect at Apr 14, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 3:42 PM CDT (20:42 UTC)
- In effect from
- Apr 14, 2013, 1:00 PM CDT
- Expired
- Apr 14, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWUS84 KAMA 132042 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT SAT APR 13 2013 TXZ011>013-016>018-141330- /O.NEW.KAMA.FW.W.0004.130414T1800Z-130415T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 342 PM CDT SAT APR 13 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 10 AND 15 PERCENT. * TIMING: WINDS COULD PICK UP AS EARLY AS LATE SUNDAY MORNING...BUT RELATIVE HUMIDITY VALUES WILL NOT BE IN THE CRITICAL RANGE UNTIL EARLY AFTERNOON. RELATIVE HUMIDITY VALUES WILL QUICKLY RECOVER WITH SUNSET AND A COLD FRONT THAT IS EXPECTED SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
438 WWUS84 KAMA 141029 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 529 AM CDT SUN APR 14 2013 TXZ011>013-016>018-150200- /O.CON.KAMA.FW.W.0004.130414T1800Z-130415T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 529 AM CDT SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: WESTERLY TWENTY FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 10 AND 15 PERCENT. * TIMING: WINDS COULD PICK UP AS EARLY AS LATE SUNDAY MORNING... BUT RELATIVE HUMIDITY VALUES WILL NOT BE IN THE CRITICAL RANGE UNTIL EARLY AFTERNOON. RELATIVE HUMIDITY VALUES WILL QUICKLY RECOVER WITH SUNSET AND A COLD FRONT THAT IS EXPECTED SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
881 WWUS84 KAMA 141853 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 153 PM CDT SUN APR 14 2013 TXZ011>013-018-142000- /O.CAN.KAMA.FW.W.0004.000000T0000Z-130415T0200Z/ OLDHAM-POTTER-CARSON-ARMSTRONG- 153 PM CDT SUN APR 14 2013 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF THE SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR OLDHAM...POTTER...CARSON...AND ARMSTRONG COUNTIES THIS AFTERNOON AS TWENTY FOOT WINDS HAVE DECREASED AND RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE CRITICAL FIRE WEATHER THRESHOLDS. $$ TXZ016-017-150200- /O.CON.KAMA.FW.W.0004.000000T0000Z-130415T0200Z/ DEAF SMITH-RANDALL- 153 PM CDT SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DEAF SMITH...RANDALL. * WIND: WESTERLY TWENTY FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 10 AND 15 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING BEFORE RELATIVE HUMIDITY VALUES QUICKLY RECOVER WITH SUNSET AND A COLD FRONT MOVES THROUGH DEAF SMITH AND RANDALL COUNTIES SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
938 WWUS84 KAMA 150202 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 902 PM CDT SUN APR 14 2013 TXZ016-017-150315- /O.EXP.KAMA.FW.W.0004.000000T0000Z-130415T0200Z/ DEAF SMITH-RANDALL- 902 PM CDT SUN APR 14 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DEAF SMITH...RANDALL. * WIND: THE WINDS WILL SHIFT TO THE NORTH AND NORTHEAST 15 TO 25 MPH WITH HIGHER GUSTS AS A COLD FRONT MOVES ACROSS THE AREA. * HUMIDITY: RELATIVE HUMIDITIES WILL RISE ABOVE 20 AND 30 PERCENT THROUGH THE REMAINDER OF THE EVENING HOURS BEHIND A COLD FRONT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL END AFTER SUNSET BEHIND A COLD FRONT. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA SCHNEIDER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:42 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 13, 3:42 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT SAT APR 13 2013
.SHORT TERM... (THIS AFTERNOON AND TONIGHT)
CONVECTION HAS FINALLY STARTED TO DEVELOP THIS AFTERNOON ACROSS THE
SOUTHWESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. EVEN A
FEW LIGHTNING STRIKES ARE NOW BEING DETECTED ACROSS MOORE AND
HUTCHINSON COUNTIES. NOT TOO MUCH RAIN WILL ACCOMPANY THESE SHOWERS
AND THUNDERSTORMS WHICH SHOULD STAY BELOW SEVERE LIMITS. THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF
THE TEXAS PANHANDLE THROUGHOUT THE AFTERNOON AND EVENING HOURS
BEFORE DISSIPATING SHORTLY AFTER SUNSET.
GUSTY SOUTH TO SOUTHWEST WINDS WILL REMAIN OVER THE PANHANDLES
TONIGHT WHICH WILL HELP KEEP LOW TEMPERATURES ABOVE SEASONAL
NORMALS. WITH THAT SAID...DECIDED TO SIDE WITH THE WARMER MET MOS
NUMBERS WITH MOST LOCATIONS SEEING LOWS IN THE MID 40S TO MID 50S
AREA WIDE.
KNS
.LONG TERM...
TOMORROW AND TOMORROW NIGHT...THE BIGGEST QUESTION TOMORROW WILL BE
HOW FAR SOUTH THE COLD FRONT WILL PROPAGATE ON ITS FIRST PUSH SOUTH.
WITHOUT SIGNIFICANT MID AND UPPER LEVEL SUPPORT...EXPECT THAT THE
FRONT WILL STALL NEAR THE CANADIAN RIVER VALLEY DUE TO TERRAIN
EFFECTS. HOWEVER...PRESSURE RISES NORTH OF THE FRONT AFTER SUNSET
SHOULD HELP TO HAVE THE FRONT MOVE THE REMAINDER OF THE WAY THROUGH
THE PANHANDLE. ANY CHANGES IN THE MOVEMENT AND EVOLUTION OF THIS
FRONT COULD MEAN BIG DIFFERENCES IN THE HIGH TEMPERATURES AND FIRE
WEATHER THREATS.
MONDAY AND MONDAY NIGHT...THE FRONT LIFTS BACK NORTH AS A WARM FRONT
EARLY IN THE DAY. DESPITE IMPRESSIVE BULK SHEAR VALUES AND A SMALL
UPPER LEVEL SHORT WAVE TROUGH...DO NOT EXPECT ANY STORMS...OR EVEN
PRECIP AS EVEN RAW MODEL PRECIPITABLE WATER VALUES...WHICH TEND TO BE
OVERDONE...ARE BELOW NORMAL. ADDITIONALLY...THERE WILL BE VERY
LIMITED INSTABILITY. THE BIGGEST IMPACT WILL BE STRONG WINDS S OF THE
WARM FRONT AS THE SURFACE LOW DIGS AND INTENSIFIES INTO THE
NORTHWESTERN TEXAS PANHANDLE...THUS BRINGING INCREASING SURFACE
PRESSURE GRADIENT.
TUESDAY THROUGH WEDNESDAY...THE COLD FRONT SHOULD MAKE ITS FINAL PUSH THROUGH
THE PANHANDLES SOME TIME DURING THIS PERIOD. THERE IS A BIG
DIFFERENCE BETWEEN THE GFS AND ECMWF ON THE TIMING OF THE
FRONT...DESPITE THE TWO MODELS BEING RELATIVELY CLOSE ON THE TIMING
AND TRACK OF THE LARGE UPPER LEVEL TROUGH. GIVEN TRENDS OF THE RECENT
COLD FRONTS...FORECAST IS CLOSER TO THE FASTER ECMWF SOLUTION. THE
TIMING OF THIS WILL HAVE A BIG IMPACT NOT ONLY ON TEMPERATURES BUT
ALSO ON PRECIPITATION TYPE AND CHANCES. IF THE ECMWF SOLUTION COMES
TRUE...IT COULD BE MORE OF A COLD DRIZZLE TO LIGHT SNOW EVENT. WHILE
THE GFS SOLUTION SHOWS AT LEAST ONE PERIOD OF STORM CHANCES AHEAD OF
AND ALONG THE FRONT AS IT PUSHES SOUTH.
THURSDAY THROUGH SATURDAY...SHOULD STAY UNDER THE COLD AIR MASS
THROUGH AT LEAST THURSDAY NIGHT. A LEE SIDE SURFACE TROUGH IS
EXPECTED TO DEVELOP LATE ON FRIDAY...AND THE RESULTANT DOWNSLOPING
SOUTHWESTERLY WINDS WILL BRING A QUICK WARMING TREND.
JOHNSON
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING ACROSS THE FAR WESTERN PANHANDLES. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP TOMORROW IN THE SOUTHWESTERN AND
SOUTH CENTRAL TEXAS PANHANDLE DUE TO WINDY CONDITIONS AND LOW
RELATIVE HUMIDITY VALUES. A COLD FRONT WILL MOVE THROUGH THE OKLAHOMA AND
NORTHERN TEXAS PANHANDLES THROUGH THE DAY TOMORROW...AND DESPITE
BRINGING AN ABRUPT SHIFT TO NORTHERLY WINDS...NORTH OF THIS
FRONT...ELEVATED FIRE WEATHER CONDITIONS ARE NOT EXPECTED. ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP ON MONDAY IN THE
WESTERN PANHANDLES. A COLD FRONT SHOULD DECREASE THE THREAT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS BY MID WEEK.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 51 79 38 75 49 / 10 5 10 10 10
BEAVER OK 53 72 34 66 44 / 5 10 10 10 10
BOISE CITY OK 46 70 35 70 45 / 0 10 10 10 10
BORGER TX 54 79 41 71 53 / 10 10 10 10 10
BOYS RANCH TX 50 82 40 77 48 / 10 10 10 10 10
CANYON TX 51 80 38 77 47 / 10 5 10 10 10
CLARENDON TX 53 83 43 75 54 / 20 5 10 10 10
DALHART TX 45 75 35 72 43 / 5 10 10 10 10
GUYMON OK 48 74 34 66 46 / 5 10 10 10 10
HEREFORD TX 51 80 38 79 46 / 10 5 10 10 10
LIPSCOMB TX 54 78 38 68 49 / 10 10 10 10 10
PAMPA TX 51 76 40 67 51 / 10 10 10 10 10
SHAMROCK TX 52 81 43 73 49 / 20 10 10 10 10
WELLINGTON TX 51 84 44 76 52 / 20 5 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM TO 9 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...POTTER...
RANDALL.
OK...NONE.
&&
20/16Hazardous weather outlook, Apr 13, 7:23 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 723 AM CDT SAT APR 13 2013 OKZ001>003-TXZ001>020-132200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 723 AM CDT SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE SOUTHWESTERN HALF OF THE PANHANDLES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THOUGH A FEW WIND GUSTS TO 50 MPH COULD BE POSSIBLE IN ANY THUNDERSTORMS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED IN THE FAR WESTERN PANHANDLES THIS AFTERNOON. CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO SOUTH SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OVER PARTS OF THE PANHANDLES...MAINLY THE WESTERN HALF...SUNDAY AND MONDAY AFTERNOONS. THUNDERSTORMS ARE COULD IMPACT PORTIONS OF THE EXTREME EASTERN TEXAS PANHANDLE TUESDAY AFTERNOON AND EVENING. A THREAT OF SEVERE WEATHER MAY ACCOMPANY THESE STORMS. LIGHT WINTRY PRECIPITATION WILL BE POSSIBLE OVER PARTS OF MAINLY THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND MONDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:19 PM CDT | Special Weather Statement | AMA | Roberts | 56 min |
| Apr 13, 4:59 PM CDT | Special Weather Statement | AMA | Ochiltree | 46 min |
| Apr 13, 5:07 PM CDT | Special Weather Statement | AMA | Carson, Potter, Randall | 53 min |
| Apr 13, 5:19 PM CDT | Special Weather Statement | AMA | Roberts | 56 min |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.